Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 13, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at Feb 22, 2011, 11:27 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2011, 11:27 PM EST (04:27 UTC)
- Expired
- Feb 23, 2011, 10:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted, in the capitals the NWS used until 2016.
582 WHUS72 KJAX 230427 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 1127 PM EST TUE FEB 22 2011 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR COASTAL GEORGIA WATERS... .A BACKDOOR COLD FRONT IS DROPPING SOUTH WITH A STRONG NORTH- NORTHEAST FLOW BEHIND THE FRONT. AT 1100 PM WINDS NEAR TYBEE ISLAND HAD INCREASED TO 21 KNOTS WITH GUSTS TO 27 KNOTS. THIS SURGE WILL DROP SOUTH OF THE COASTAL WATERS AS FAR SOUTH AS SAINT ANDREWS SOUND TONIGHT AND EARLY WEDNESDAY MORNING. AMZ450-470-231230- /O.NEW.KJAX.SC.Y.0013.110223T0427Z-110223T1500Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- 1127 PM EST TUE FEB 22 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST WEDNESDAY. * WINDS: NORTH-NORTHEAST 20 TO 25 KNOTS * SEAS: BUILDING TO 4 TO 6 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SANDRIK
2 follow-up statements
926 WHUS72 KJAX 230909 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 409 AM EST WED FEB 23 2011 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR COASTAL GEORGIA WATERS... .A BACKDOOR COLD FRONT IS DROPPING SOUTH WITH A STRONG NORTH- NORTHEAST FLOW BEHIND THE FRONT. THIS SURGE WILL DROP SOUTH OF THE COASTAL WATERS AS FAR SOUTH AS SAINT ANDREWS SOUND TONIGHT AND EARLY WEDNESDAY MORNING. AMZ450-470-231500- /O.NEW.KJAX.SC.Y.0013.110223T0909Z-110223T1500Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- 409 AM EST WED FEB 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS: NORTH-NORTHEAST 20 TO 25 KNOTS * SEAS: BUILDING TO 4 TO 6 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
237 WHUS72 KJAX 231508 AAA MWWJAX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1008 AM EST WED FEB 23 2011 AMZ450-470-231615- /O.EXP.KJAX.SC.Y.0013.000000T0000Z-110223T1500Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- 1008 AM EST WED FEB 23 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 22, 9:26 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Feb 22, 9:26 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 926 PM EST TUE FEB 22 2011 .UPDATE... COLD FRONT APPROACHING THE REGION IS REALLY IN TWO PARTS. ONE EXTENSION STRETCHES ACROSS SOUTH CENTRAL GEORGIA AND BACK TO NEW ORLEANS. THE OTHER EXTENSION IS MORE INDICATIVE OF A BACK DOOR COLD FRONT AND STRETCHES FROM SAVANNAH GA OUT INTO THE ATLANTIC. THE BACK DOOR COLD FRONT IS THE MORE DOMINANT FRONT. IT WILL RACE THROUGH THE AREA LATE TONIGHT AS THE LOW MOVES TO THE SOUTHEAST OUT INTO THE ATLANTIC OCEAN. WINDS WILL QUICKLY VEER TO THE NORTHEAST AND COOLER AIR WILL SLIDE INTO THE REGION. A STRAY SPRINKLE IS NOT ENTIRELY IMPOSSIBLE BUT THE MOISTURE DEPTH IS JUST TOO SHALLOW FOR MEASURABLE PRECIP. AGREE WITH PREVIOUS SHIFT IN KEEPING POPS SILENT. WE WILL HAVE TO KEEP AN EYE ON LOW CLOUDS MOVING DOWN THE SOUTH CAROLINA COAST BEHIND THE BACK DOOR FRONT. LATEST NAM SUGGESTS THESE CLOUDS WILL SPREAD ACROSS SOUTHEAST GEORGIA AND DOWN THE FIRST COAST EARLY IN THE MORNING. THIS WOULD MAKE FOR A MUCH CHILLIER DAY IN THESE AREAS...WITH TEMPERATURES PERHAPS STUCK IN THE 50S FOR MUCH OF THE DAY. CHANGES MAY BE FORTHCOMING WITH THE EARLY MORNING FORECAST PACKAGE. .AVIATION...VFR CONDS THIS EVENING WITH MOSTLY CLEAR SKIES. AHEAD OF THE COLD FRONT...W/SWLY FLOW OUT OF THE NERN GOMEX INTO THE I-75 CORRIDOR OF NERN FL IS A GOOD SET-UP FOR DENSE FOG AND CONFIDENCE GRIDS SUPPORTING 50-60% CHANCE OF DENSE FOG AT KGNV AND HAVE CONTINUED MENTION OF 1/2SM FG IN CURRENT TAF SET. OTHER TAF SITES CAN EXPECT SOME MVFR VIS (3-5SM) AS WEAK FRONT PUSHES THROUGH TONIGHT. ON WEDNESDAY WINDS SHIFT TO NE AND EXPECT INCREASE IN LOW CLOUDS...BUT WILL NOT ADD CIGS ATTM. && .MARINE...BUOYS ARE REPORTING SW TO WEST WINDS LESS THAN 15 KT AND SEAS ARE RUNNING 1 TO 3 FT. BACK DOOR COLD FRONT WILL DRIFT ACRS THE WATERS TONIGHT SHIFTING WINDS TO NORTH. NO SIG CHANGES TO UPDATE. && .PRELIMINARY POINT TEMPS/POPS... AMG 47 70 48 76 / 0 0 0 10 SSI 52 64 53 68 / 0 10 10 10 JAX 52 70 50 75 / 10 10 0 10 SGJ 56 68 55 73 / 0 0 0 10 GNV 53 76 50 78 / 0 0 0 10 OCF 53 78 52 80 / 10 0 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHULER/TRABERT
Hazardous weather outlook, Feb 22, 9:25 AM EST, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 925 AM EST TUE FEB 22 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-230945- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 925 AM EST TUE FEB 22 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... PATCHY DENSE FOG WILL BE POSSIBLE ONCE AGAIN TONIGHT ACROSS PORTIONS OF INLAND NORTHEAST FLORIDA...GENERALLY AFTER MIDNIGHT. LOCAL VISIBILITIES NEAR A QUARTER OF A MILE OR LESS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AN APPROACHING COLD FRONT MAY BRING ISOLATED THUNDERSTORMS TO SOUTHEAST GEORGIA ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 1:03 AM EST | Dense Fog Advisory | JAX | Flagler | 7 hr |
| Feb 23, 2:39 AM EST | Red Flag Warning | JAX | Baker, Bradford, Flagler, Nassau, Suwannee, Union | 6 days |
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.